cheek

(redirected from cheek biting)
Also found in: Dictionary, Thesaurus, Encyclopedia.

cheek

 [chēk]
1. the fleshy portion of either side of the face. Called also bucca and mala.
2. any fleshy protuberance resembling the cheek of the face.
cleft cheek facial cleft caused by developmental failure of union between the maxillary and frontonasal prominences.
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.

cheek

(chēk),
The side of the face forming the lateral wall of the mouth.
Synonym(s): bucca, gena, mala (1)
[A. S. ceáce]
Farlex Partner Medical Dictionary © Farlex 2012

cheek

(chēk)
n.
1. The fleshy part of either side of the face below the eye and between the nose and ear.
2. Something resembling the cheek in shape or position.
The American Heritage® Medical Dictionary Copyright © 2007, 2004 by Houghton Mifflin Company. Published by Houghton Mifflin Company. All rights reserved.

cheek

(chēk)
The side of the face forming the lateral wall of the mouth.
Synonym(s): bucca, gena, mala (1) .
[A. S. ceáce]
Medical Dictionary for the Health Professions and Nursing © Farlex 2012

cheek

(chēk)
Side of face forming lateral wall of the mouth.
Synonym(s): bucca, mala (1) .
[A. S. ceáce]
Medical Dictionary for the Dental Professions © Farlex 2012

Patient discussion about cheek

Q. I have this blackhead on my cheek area for about a year..,How do I remove it?

A. This type of blackhead you are describing sounds like comedonal (non-inflammatory) acne, as opposed to acne that is inflammatory or severe inflammatory (which usually will not remain for a year on the skin). There are many basic local treatments which can be found at pharmacies over-the-counter. Whether it is gel or cream (which are rubbed into the pores over the affected region), bar soaps or washes - it is important to keep the skin clean of bacteria, that may worsen blackheads.

Q. What would thick white "plaque" that builds up on the inside of the cheek be caused by? My son has RA & is on several medications. Is this caused by medication or is it a sign of gum disease or just certain oral products that he may be using?

A. You didn’t specify the medications he’s treated with, but some of the medications used to treat RA, especially steroids, may cause infection of the mouth with fungi (i.e. oral candidiasis). It’s a side effect of the treatment and it can be treated with local antifungal medications.

However, I haven’t even seen the lesions you speak about, so it’s all just general advice – you may want to consult your doctor.

You may read more here:
www.nlm.nih.gov/medlineplus/ency/article/000626.htm

More discussions about cheek
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.